Pathological and radiological correlation of subarachnoid hemorrhage in phencyclidine abuse. Case report

O. B. Boyko, P. C. Burger, E. R. Heinz

Research output: Contribution to journalArticle

Abstract

Although hypertension can be associated with phencyclidine (PCP) use, subarachnoid hemorrhage (SAH) is a rare result. The radiological and pathological findings are reported of a patient with acute SAH who had chromatographic evidence of PCP in his blood. The occurrence of SAH in a patient who uses PCP may be caused by a disrupted arterial vessel wall and/or vasospasm due to the pharmacological action of the drug on the cerebral vasculature.

Original languageEnglish (US)
Pages (from-to)446-448
Number of pages3
JournalJournal of Neurosurgery
Volume67
Issue number3
StatePublished - 1987
Externally publishedYes

Fingerprint

Phencyclidine Abuse
Subarachnoid Hemorrhage
Phencyclidine
Pharmacology
Hypertension
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Cite this

Pathological and radiological correlation of subarachnoid hemorrhage in phencyclidine abuse. Case report. / Boyko, O. B.; Burger, P. C.; Heinz, E. R.

In: Journal of Neurosurgery, Vol. 67, No. 3, 1987, p. 446-448.

Research output: Contribution to journalArticle

Boyko, O. B. ; Burger, P. C. ; Heinz, E. R. / Pathological and radiological correlation of subarachnoid hemorrhage in phencyclidine abuse. Case report. In: Journal of Neurosurgery. 1987 ; Vol. 67, No. 3. pp. 446-448.
@article{ab5b4b074797428da538b2ad1d392e50,
title = "Pathological and radiological correlation of subarachnoid hemorrhage in phencyclidine abuse. Case report",
abstract = "Although hypertension can be associated with phencyclidine (PCP) use, subarachnoid hemorrhage (SAH) is a rare result. The radiological and pathological findings are reported of a patient with acute SAH who had chromatographic evidence of PCP in his blood. The occurrence of SAH in a patient who uses PCP may be caused by a disrupted arterial vessel wall and/or vasospasm due to the pharmacological action of the drug on the cerebral vasculature.",
author = "Boyko, {O. B.} and Burger, {P. C.} and Heinz, {E. R.}",
year = "1987",
language = "English (US)",
volume = "67",
pages = "446--448",
journal = "Journal of Neurosurgery",
issn = "0022-3085",
publisher = "American Association of Neurological Surgeons",
number = "3",

}

TY - JOUR

T1 - Pathological and radiological correlation of subarachnoid hemorrhage in phencyclidine abuse. Case report

AU - Boyko, O. B.

AU - Burger, P. C.

AU - Heinz, E. R.

PY - 1987

Y1 - 1987

N2 - Although hypertension can be associated with phencyclidine (PCP) use, subarachnoid hemorrhage (SAH) is a rare result. The radiological and pathological findings are reported of a patient with acute SAH who had chromatographic evidence of PCP in his blood. The occurrence of SAH in a patient who uses PCP may be caused by a disrupted arterial vessel wall and/or vasospasm due to the pharmacological action of the drug on the cerebral vasculature.

AB - Although hypertension can be associated with phencyclidine (PCP) use, subarachnoid hemorrhage (SAH) is a rare result. The radiological and pathological findings are reported of a patient with acute SAH who had chromatographic evidence of PCP in his blood. The occurrence of SAH in a patient who uses PCP may be caused by a disrupted arterial vessel wall and/or vasospasm due to the pharmacological action of the drug on the cerebral vasculature.

UR - http://www.scopus.com/inward/record.url?scp=0023218452&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023218452&partnerID=8YFLogxK

M3 - Article

VL - 67

SP - 446

EP - 448

JO - Journal of Neurosurgery

JF - Journal of Neurosurgery

SN - 0022-3085

IS - 3

ER -